Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Wakefield, VA

August 20, 2021Brunswick County, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 20, 2021, 12:50 AM EDT for Brunswick County, Virginia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2021, 12:50 AM EDT (04:50 UTC)
Expired
Aug 20, 2021, 1:45 AM EDT
In force
55 min
Issued by
NWS Wakefield, VA
Hail
0.00 in
Wind
30

County Brunswick County, VA

The radar

The Norfolk radar (KAKQ), 103 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

801 
WWUS81 KAKQ 200450
SPSAKQ

Special Weather Statement
National Weather Service Wakefield VA
1250 AM EDT Fri Aug 20 2021
 
VAZ065>067-079-200545-
Lunenburg VA-Mecklenburg VA-Nottoway VA-Brunswick VA-
1250 AM EDT Fri Aug 20 2021

...A thunderstorm with heavy rain will impact portions of eastern 
Mecklenburg, southeastern Lunenburg and northern Brunswick Counties 
through 145 AM EDT...

At 1248 AM EDT, Doppler radar was tracking a thunderstorm 
centered near South Hill, moving northeast at 20 mph.

HAZARD...Rain up to 2 inches.

SOURCE...Radar indicated.

IMPACT...Possible flooding of poor drainage and low lying areas.

This strong thunderstorm will be near...
  La Crosse around 1255 AM EDT.
  South Hill around 100 AM EDT.
  Brodnax around 105 AM EDT.
  Dundas around 130 AM EDT.
  Alberta around 145 AM EDT.

Other locations impacted by this storm include Gary, Bacons Fork,
Cochran, Irby, Wilburn, Beechwood, Gills Corner, Dolphin, Barrows
Store and Murdocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3657 7828 3679 7841 3707 7802 3679 7769
TIME...MOT...LOC 0448Z 234DEG 18KT 3674 7818 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

ALB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 9:13 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 19, 9:13 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
913 PM EDT Thu Aug 19 2021

.SYNOPSIS...
A series of low pressure systems push across the region through
Friday night while a weak cold front slowly crosses the area.
These systems will usher in another period of unsettled weather
across the region tonight through Friday night, with additional
showers and thunderstorms expected and locally heavy rainfall
again possible. Drier weather looks to return early next week.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
As of 910 PM EDT Thursday...

Ongoing convection is progged to move across northern portions
of the forecast area late this evening, reaching the Richmond
Metro between 9-11 pm while weakening. Will carry chc PoPs
across this area through 06z. Also watching storms slowing
moving ENE from central NC which may make it into NE NC by the
early morning hours of Friday.

Attention then turns to the flash flood threat for early Friday
morning through Friday evening. The upper trough axis crosses
most of the area on Friday, while the frontal boundary slowly
crosses the area from N-S at the same time. Expect deep-layer
moisture to increase early Fri from the SW. PWs are once again
forecast to rise to aoa 2.0" across most of the area. This
combined with forcing from the approaching upper trough (and sfc
front sagging south) will be enough to allow for an increase in
shower/tstm coverage overnight (especially north of I-64). Will
ramp up PoPs to likely after 06z/2 AM for the NW half of the
area. In fact, the 12z/19 HREF has 10-30% probabilities for
3"/3 hours from 09-12z across our nrn zones. Increasingly humid
with lows in the low-mid 70s in most areas. The highest
shower/tstm coverage will slowly progress SE through the day on
Friday as the upper trough axis pivots through the area while
the sfc front moves south through the area. Still think the best
rain chances will be across E/SE VA and NE NC Fri aftn into Fri
evening before convection slowly wanes late Fri evening-Fri
night. Given the antecedent conditions, the greatest areas of
concern for flooding will be in the RIC metro and nearby
suburbs, in addition to the urban areas of Hampton Roads. Highs
Fri only in the upper 70s NW, low 80s in the RIC metro, and mid
80s SE.

Have issued a Flash Flood Watch from late tonight-early Fri evening
for the central VA Piedmont, VA Nrn Neck, and Lower MD Ern
Shore (except Worcester County) and went with a Watch from the
RIC metro, Hampton Roads, and portions of interior NE NC from
Friday morning-late Friday evening. The reason for leaving
certain areas out of the watch (far SW counties, Atlantic coast
of Ern Shore, coastal NE NC) was due to lower rain totals during
the previous 5 days (and thus higher FFGs). WPC has maintained
a Slight Risk for Excessive Rainfall across much of the area
from 12z Fri-12z Sat.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 340 PM EDT Thursday...

The upper trough axis is progged to remain near the coast on
Saturday, so expect isolated to scattered aftn/evening convection
across the area, with the highest chances near the coast. TC Henri
is forecast to turn northward this weekend as it gets picked up
by the upper trough, taking a track roughly parallel to the
Mid- Atlantic coast. The main impact locally will be an
increased rip current risk. Highs Sat in the mid-upper 80s. The
trough axis is progged to be near the coast or just offshore on
Sunday, with mainly isolated aftn/evening convection expected.
The severe threat with any convection appears low this weekend.
A bit warmer on Sun with highs around 90F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 300 PM EDT Thursday...

Operational models/ensembles show the strong subtropical ridge to
remain centered over the srn Plains/wrn Gulf coast into next week.
This will keep our region in N to NW flow aloft (Henri potentially
comes very close to the New England coast by Monday). Will likely
see an elevated rip risk lingering into early next week.

As for precipitation chances, will show generally a low chance for
iso to widely sct diurnal showers and t-storms on Monday, as the
tropical moisture departs to the NE. A lesser opportunity for
showers and storms expected on Tuesday across the south. Models
diverge late in the period with the potential for an upper low to
form offshore and move northward into the region.

For temperatures, have generally run close to or just above the NBM
for highs and lows, based up the continued moisture and the recent
trend of overachieving on afternoon high temps. So have lows
generally in the upper 60s west to low to mid 70s east. For highs,
have readings generally in upper 80s/low 90s on Monday and push
temps a degree or two higher Tuesday and Wednesday. Given
uncertainty regarding the aforementioned upper low and associated
cloud cover/showers on Thursday, will knock a degree or two off
afternoon high temps, resulting in upper 80s across the region.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 730 PM EDT Thursday...

VFR conditions expected through the first part of tonight. -TSRA
possible a KRIC between 01-03z. A shortwave trough approaches
late tonight into Friday bringing a chc of showers/tstms at
RIC/SBY overnight, then showers/tstms are likely (PoPs 60-80%)
across most of the area Friday (mainly during the morning-aftn
at RIC/SBY...and during the aftn/evening at PHF/ORF/ECG). CIGs
will fall to MVFR from WNW-ESE from late tonight through the day
on Friday (CIGs may stay VFR at ECG through the 18z TAF
period). A short period of IFR CIGs is possible at RIC late
tonight-Fri AM. Any showers/tstms will produce brief flight
restrictions. Winds generally remain SW-WSW aob 10kt through the
evening, with light/VRB winds possible tonight. Winds shift to
the N-NNE (but remain below 10kt on Fri).

Outlook...Chances of mainly afternoon/early evening showers/tstms
continue Saturday, with diminishing chances Sunday and Monday. Late
night/early morning sub-VFR conditions are possible Friday night in
ST/SC and MIFG.

&&

.MARINE...
As of 300 PM EDT Thursday...

Afternoon surface analysis shows a complex pattern with the remnants
of Fred NE of the region as an expansive ridge takes hold across the
Gulf Coast. An upper trough is currently over IN/OH, nosing into
western WV with TC Henri off the Southeast coast. A weak surface
trough is in place across the local area with winds generally 20
degrees either side of southerly at 5-10 kt. Waves are 1-2 ft with
seas 2-3 ft.

The cold front, associated with the upper trough to the NW, will
drop southeastward across the region tonight before stalling across
the area Friday into the weekend. Multiple surface lows will ride
along this boundary tonight through early Saturday. SSE winds
increase to 10-15 kt in the Bay and closer to 15 kt offshore this
evening in the prefrontal airmass. Flow across the north turns
northerly for a period Friday morning but the southern waters will
likely remain S or SW ahead of the stalling front. Flow veers to E
and SE ahead of the next wave of low pressure Friday evening into
early Saturday. Northerly flow dominates by Saturday afternoon as TC
Henri begins to make northward progress well offshore. Wind impacts
to the local waters are expected to be minimal with general model
consensus/ensembles keeping the circulation well offshore. However,
seas will increase to 3-5 ft by early Saturday morning and increase
further to 4-6 ft S and 5-8 ft N Saturday night. Seas will slowly
subside on Sunday and Sunday night with most areas back down to 3-4
ft by Monday morning. Waves will stay in the 1-2 ft range but 2-3 ft
will become likely near the mouth of the bay Saturday evening into
the overnight.

With increased swell/seas associated with TC Henri offshore, will
have a high risk of rip currents for the northern beaches and a
moderate rip risk for the southern beaches on Friday. A high rip
risk is likely for all beaches Saturday and potentially on Sunday as
well.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch from 2 AM EDT Friday through Friday
     afternoon for MDZ021>023.
NC...Flash Flood Watch from 6 AM EDT Friday through Friday evening
     for NCZ012>014.
VA...Flash Flood Watch from 2 AM EDT Friday through Friday
     afternoon for VAZ048-061-062-064-075>078-085-509>511-
     517>522.
     Flash Flood Watch from 6 AM EDT Friday through Friday evening
     for VAZ068-069-080>084-086>090-092-093-095>098-512>516-
     523>525.
MARINE...None.

&&

SYNOPSIS...ERI/MAM
NEAR TERM...ERI/JDM
SHORT TERM...ERI/MAM
LONG TERM...RHR
AVIATION...ERI/JDM
MARINE...RHR
Hazardous weather outlook, Aug 19, 9:25 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
925 PM EDT Thu Aug 19 2021

MDZ021>023-VAZ048-061-062-064-075>078-085-509>511-517>522-210130-
Dorchester-Wicomico-Somerset-Fluvanna-Cumberland-Goochland-Caroline-
Westmoreland-Richmond-Northumberland-Lancaster-Middlesex-
Western Louisa-Eastern Louisa-Western Hanover-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-
925 PM EDT Thu Aug 19 2021

...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT FRIDAY THROUGH FRIDAY
AFTERNOON...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms have the potential to produce locally
heavy rainfall overnight, as an upper level trough approaches the
region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms have the potential to produce locally
heavy rainfall Friday into Friday night, as an upper level trough
moves across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ024-NCZ015>017-030>032-VAZ060-065>067-079-210130-
Inland Worcester-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Prince Edward-Mecklenburg-Lunenburg-Nottoway-Brunswick-
925 PM EDT Thu Aug 19 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia and south central Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms have the potential to produce locally
heavy rainfall Friday into Friday night, as an upper level trough
moves across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ012>014-VAZ068-069-080>084-086>090-092-093-095>097-512>516-
523>525-210130-
Northampton-Hertford-Gates-Amelia-Powhatan-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Mathews-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
925 PM EDT Thu Aug 19 2021

...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms have the potential to produce locally
heavy rainfall Friday into Friday night, as an upper level trough
moves across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ098-210130-
Virginia Beach-
925 PM EDT Thu Aug 19 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

An increased threat of rip currents is expected Friday into the
weekend due to swell from Tropical Storm Henri.

Showers and thunderstorms have the potential to produce locally
heavy rainfall Friday into Friday night, as an upper level trough
moves across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ025-NCZ102-VAZ099-100-210130-
Maryland Beaches-Eastern Currituck-Accomack-Northampton-
925 PM EDT Thu Aug 19 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

An increased threat of rip currents is expected Friday into the
weekend due to swell from Tropical Storm Henri.

Showers and thunderstorms have the potential to produce locally
heavy rainfall Friday into Friday night, as an upper level trough
moves across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 19, 7:22 PM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
722 PM EDT Thu Aug 19 2021

VAZ061-062-064-068-069-509>511-200000-
Goochland VA-Western Hanover VA-Powhatan VA-Amelia VA-
Western Louisa VA-Cumberland VA-Caroline VA-Eastern Louisa VA-
722 PM EDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of eastern Louisa,
southeastern Cumberland, Goochland, northwestern Hanover,
northwestern Amelia and Powhatan Counties through 800 PM EDT...

At 721 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Louisa to near Trenholm to near Longwood
University. Movement was east at 20 mph.

HAZARD...Winds in excess of 30 mph, heavy rain and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Powhatan, Goochland, Farmville, Louisa, Mineral, Hadensville, Amelia
Courthouse, Gum Spring, Oilville, Manakin, Tobaccoville, Trenholm,
Morven, Macon, Sabot, Fife, Sunnyside, Bumpass, Montpelier and Chula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3761 7811 3806 7801 3808 7780 3805 7775
      3802 7775 3799 7764 3807 7756 3807 7753
      3763 7765 3743 7781 3742 7788 3737 7788
      3736 7786 3732 7789 3731 7823 3737 7824
      3731 7832 3731 7840
TIME...MOT...LOC 2321Z 263DEG 16KT 3804 7797 3762 7803 3732 7834

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

TG
Special weather statement, Aug 19, 10:01 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1001 PM EDT Thu Aug 19 2021

MDZ021>023-200300-
Dorchester MD-Wicomico MD-Somerset MD-
1001 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of central Somerset,
southwestern Wicomico and central Dorchester Counties through 1100 PM
EDT...

At 1000 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Saint Inigoes Creek, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marion Station, Waterview, Oriole, Andrews, Fairmount, Upper Hill,
Hopewell, Kingston, Crocheron, Dames Quarter, Wingate, Manokin, Upper
Fairmount, Mount Vernon, Nanticoke, Monie, Rumbley, Bucktown, Bivalve
and Champ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3848 7597 3824 7594 3835 7586 3800 7569
      3799 7589 3838 7601 3832 7604 3798 7605
      3839 7623 3831 7624 3833 7624 3832 7625
      3831 7625 3833 7626 3838 7627 3837 7628
      3848 7621
TIME...MOT...LOC 0200Z 254DEG 19KT 3807 7621

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

JM
Special weather statement, Aug 19, 10:59 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1059 PM EDT Thu Aug 19 2021

MDZ021>024-200400-
Dorchester MD-Wicomico MD-Somerset MD-Inland Worcester MD-
1059 PM EDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of Somerset, Wicomico
and central Dorchester Counties through MIDNIGHT EDT...

At 1057 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Vienna to Deal Island to
Tylerton. Movement was east at 20 mph.

HAZARD...Winds in excess of 30 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain may lead to ponding of water
         on roadways.

Locations impacted include...
Salisbury, Fruitland, Princess Anne, University Of Maryland Eastern
Shore, Salisbury University, Delmar, Hebron, Vienna, Lawsonia,
Westover, Deal Island, Marion Station, Tylerton, West Pocomoke,
Mardela Springs, Whitehaven, Wetipquin, Trinity, Cokesbury and Eden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3845 7555 3826 7548 3796 7567 3795 7604
      3795 7605 3803 7604 3808 7578 3809 7606
      3810 7603 3817 7595 3820 7604 3823 7582
      3836 7587 3823 7604 3835 7596 3837 7597
      3825 7604 3825 7605 3843 7606 3852 7570
TIME...MOT...LOC 0257Z 255DEG 19KT 3838 7595 3816 7592 3800 7602

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JM
Special weather statement, Aug 19, 11:56 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1156 PM EDT Thu Aug 19 2021

VAZ060-067-068-080-200500-
Nottoway VA-Dinwiddie VA-Amelia VA-Prince Edward VA-
1156 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of Nottoway, western
Dinwiddie and southern Amelia Counties through 100 AM EDT...

At 1153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nottoway, or near Crewe, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain may lead to ponding of water
         on roadways.

Locations impacted include...
Blackstone, Crewe, McKenney, Mannboro, Nottoway, Burkeville, Wilsons,
Fort Pickett, Spainville, North Wellville, Irby, Earls, Ammon,
Forkland, Darvills, Wellville, Dominy Corner, Fergusonville, Hebron
and Blackstone Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3729 7778 3727 7776 3727 7774 3730 7772
      3730 7770 3728 7769 3729 7768 3728 7768
      3695 7770 3700 7784 3699 7788 3701 7800
      3702 7800 3702 7802 3705 7816 3708 7817
      3709 7822 3712 7824 3711 7826 3726 7828
TIME...MOT...LOC 0353Z 269DEG 21KT 3713 7812

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Special weather statement, Aug 20, 12:07 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1207 AM EDT Fri Aug 20 2021

MDZ023>025-VAZ099-200500-
Maryland Beaches MD-Somerset MD-Inland Worcester MD-Accomack VA-
1207 AM EDT Fri Aug 20 2021

...Strong thunderstorms will impact portions of Somerset, Worcester
and northern Accomack Counties through 100 AM EDT...

At 1205 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near University Of Maryland Eastern Shore to
near West Pocomoke to 8 miles northwest of Parksley. Movement was
east at 15 mph.

HAZARD...Winds in excess of 30 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain may lead to ponding of water
         on roadways.

Locations impacted include...
Pocomoke City, Princess Anne, University Of Maryland Eastern Shore,
Berlin, Snow Hill, Westover, West Pocomoke, Marion Station, Newark,
Saxis, Hallwood, Horntown, Cokesbury, Goodwill, Greenbackville,
Kingston, Wallops Island, Temperanceville, Shelltown and Sanford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3783 7534 3787 7578 3790 7580 3789 7584
      3805 7580 3807 7578 3808 7578 3807 7580
      3812 7579 3826 7574 3828 7556 3829 7538
      3831 7536 3833 7516 3817 7512
TIME...MOT...LOC 0405Z 262DEG 14KT 3823 7563 3813 7559 3784 7578

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Miller
Special weather statement, Aug 20, 12:50 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1250 AM EDT Fri Aug 20 2021

VAZ065>067-079-200545-
Lunenburg VA-Mecklenburg VA-Nottoway VA-Brunswick VA-
1250 AM EDT Fri Aug 20 2021

...A thunderstorm with heavy rain will impact portions of eastern
Mecklenburg, southeastern Lunenburg and northern Brunswick Counties
through 145 AM EDT...

At 1248 AM EDT, Doppler radar was tracking a thunderstorm
centered near South Hill, moving northeast at 20 mph.

HAZARD...Rain up to 2 inches.

SOURCE...Radar indicated.

IMPACT...Possible flooding of poor drainage and low lying areas.

This strong thunderstorm will be near...
  La Crosse around 1255 AM EDT.
  South Hill around 100 AM EDT.
  Brodnax around 105 AM EDT.
  Dundas around 130 AM EDT.
  Alberta around 145 AM EDT.

Other locations impacted by this storm include Gary, Bacons Fork,
Cochran, Irby, Wilburn, Beechwood, Gills Corner, Dolphin, Barrows
Store and Murdocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3657 7828 3679 7841 3707 7802 3679 7769
TIME...MOT...LOC 0448Z 234DEG 18KT 3674 7818

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:56 PM EDTSpecial Weather StatementAKQNottoway64 min
Aug 20, 12:43 AM EDTAreal Flood AdvisoryAKQLunenburg, Nottoway, Prince Edward3 hr
Aug 20, 1:48 AM EDTAreal Flood AdvisoryAKQChesterfield, Goochland, Henrico, Powhatan, City of Richmond117 min
Aug 20, 2:07 AM EDTSpecial Weather StatementAKQDinwiddie, City of Colonial Heights, City of Petersburg53 min
Aug 20, 2:09 AM EDTSpecial Weather StatementAKQAmelia, Lunenburg, Nottoway66 min
Aug 20, 2:15 AM EDTSpecial Weather StatementAKQEssex, King William, Richmond60 min
Aug 20, 2:46 AM EDTSpecial Weather StatementAKQCharles City, Henrico, James City, King and Queen, New Kent, Prince George and 4 more59 min
Aug 20, 2:59 AM EDTSmall Craft AdvisoryAKQ51 hr
Aug 20, 3:11 AM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more3 hr
Aug 20, 3:40 AM EDTFlash Flood WarningAKQCharles City, Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg3 hr
Aug 20, 4:00 AM EDTSpecial Weather StatementAKQEssex, Gloucester, James City, King and Queen, King William, Lancaster and 6 more60 min
Aug 20, 4:15 AM EDTRiver Flood WarningAKQCharles City, New Kent3 days
Aug 20, 4:41 AM EDTSpecial Marine WarningAKQ94 min
Aug 20, 5:18 AM EDTSpecial Weather StatementAKQAccomack57 min
Aug 20, 6:05 AM EDTSpecial Marine WarningAKQ85 min
Aug 20, 12:28 PM EDTSpecial Weather StatementAKQCurrituck47 min
Aug 20, 1:31 PM EDTSpecial Weather StatementAKQCurrituck29 min
Aug 20, 2:45 PM EDTSpecial Weather StatementAKQCurrituck45 min
Aug 20, 3:51 PM EDTAreal Flood AdvisoryAKQCurrituck3 hr
Aug 20, 4:01 PM EDTSpecial Weather StatementAKQCurrituck74 min
Aug 20, 7:49 PM EDTAreal Flood AdvisoryAKQCurrituck3 hr
Aug 19, 10:01 PM EDTSpecial Weather StatementAKQDorchester, Somerset59 min
Aug 19, 10:59 PM EDTSpecial Weather StatementAKQDorchester, Wicomico61 min
Aug 20, 12:07 AM EDTSpecial Weather StatementAKQWorcester53 min
Aug 20, 6:15 AM EDTSpecial Weather StatementAKQWorcester45 min
Aug 20, 10:23 AM EDTSpecial Weather StatementAKQDorchester67 min
Aug 20, 12:01 PM EDTAreal Flood AdvisoryAKQDorchester119 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.